MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number PV-8-30-3D
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Report was submitted due to correction in pe (b)(4), see report 2029214-2024-01257 for additional information.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the coils were not detached.It was also noted that it was unknown if the product was kinked and if this was the problem.It was also noted that a 2.7 progreat catheter was used and stated this may have caused the problem.No patient symptoms or complications were associated with this event.  the patient was undergoing splenic artery embolization of the right side and was proximal within the artery.There were no abnormalities reported in relation to anatomy.Additional information received reported the physician completed the procedure using nester coils.Two attempts were made to detach each coil by hand.The instant detacher was not used.None of the coils were detached at the end.Prior to coil non-detachment no issues were encountered.It was noted that it was possible that the healthcare provider kinked the coil during transfer to the physician.There was no resistance in the catheter.No pushwire damage was observed after removal from the patient.
 
Additional Manufacturer Narrative
H3: device received.Product analysis is in progress.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received clarified that 2 coils of lot b537338 had been used.
 
Additional Manufacturer Narrative
Product analysis #811069531:equipment used: vis (m-78210), 203cm ruler (m-83360) as found condition (condition of returned device): two concerto implant coils was returned within a shipping box; within their opened concerto implant coil outer cartons and within a resealable biohazard bag.Visual inspection/damage location details: due to the condition in which the concerto implant coils were returned it was unable to be determined which coil belongs to which pli.(coil 1) the concerto implant coil was returned within the introducer sheath.The actuator interface was found to be intact and attached to the coupler tube.There appeared to be no evidence of mechanical detachment using an instant detacher at this location.The concerto pushwire was found to be kinked at ~162.9cm from proximal end.The coin was found still against the lumen stop with what appeared to be blood underneath the outer jacket.The shield coil was found intact with the implant coil still attached.No other anomalies were observed.(coil 2) the concerto implant coil was returned within the introducer sheath.The actuator interface was found to be intact and attached to the coupler tube.There appeared to be no evidence of me chanical detachment using an instant detacher at this location.The concerto pushwire was found to be kinked at ~32.0cm and at ~176.3cm for ~7.5cm from proximal end.The coin was found still against the lumen stop with what appeared to be blood underneath the outer jacket.The shield coil was found intact with the implant coil still attached.No other anomalies were observed.Testing/analysis (including sem reports): (coil 1) the distal outer jacket was removed, and a manual detachment was then attempted by retracting the release wire and the release wire successfully detached implant coil.(coil 2) the distal outer jacket was removed, and a manual detachment was then attempted by retracting the release wire and the release wire successfully detached implant coil.Conclusion: based on the analysis performed, the concerto coil was confirmed to have non-detachment as the pushwire was returned with the implant coil still attached.However, the implant coil was successfully detached manually during testing.The likely cause for the non-detachment are the bends and kinks found on the pusher, causing the release wire to become stuck.The implant coil was found damaged, and the pusher was found bent/kinked.Possible causes for coil and pusher damage are patient vessel tortuosity, device was not hydrated, continuous flush was not administered during procedure, advancing device against resistance or damaged during shipment as the device was returned without its dispenser coil.Since the instant detacher was not returned, any contributing factors of the instant detacher to the non-detachment could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CONCERTO PGLA HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20063452
Report Number2029214-2024-01474
Device Sequence Number8317917
Product Code KRD
UDI-Device Identifier00847536045187
UDI-Public00847536045187
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2026
Device Model NumberPV-8-30-3D
Device Catalogue NumberPV-8-30-3D
Device Lot NumberB537338
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2024
Supplement Date Received by ManufacturerNot provided
09/24/2024
Initial Report FDA Received Date08/26/2024
Supplement Report FDA Received Date09/12/2024
10/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age51 YR
Patient SexMale